Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 209, NWS San Francisco Bay Area, CA

September 27, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 27, 2016, 5:43 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2016, 5:43 PM PDT (00:43 UTC)
Expired
Sep 27, 2016, 9:00 PM PDT
In force
3 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

322 
WHUS76 KMTR 280043 AAA
MWWMTR

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
543 PM PDT TUE SEP 27 2016


PZZ530-280845-
/O.NEW.KMTR.SC.Y.0209.160928T0043Z-160928T0400Z/
/O.CON.KMTR.SC.Y.0208.160928T2000Z-160929T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
543 PM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
WEDNESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-280845-
/O.CON.KMTR.SC.Y.0208.160928T0200Z-160929T1000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
543 PM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-280845-
/O.CON.KMTR.SC.Y.0208.160928T2000Z-160929T1000Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
543 PM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
3 AM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
563 
WHUS76 KMTR 280347
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
847 PM PDT TUE SEP 27 2016


PZZ530-281200-
/O.EXP.KMTR.SC.Y.0209.000000T0000Z-160928T0400Z/
/O.CON.KMTR.SC.Y.0208.160928T2000Z-160929T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
847 PM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
WEDNESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-281200-
/O.CON.KMTR.SC.Y.0208.000000T0000Z-160929T1000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
847 PM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-281200-
/O.CON.KMTR.SC.Y.0208.160928T2000Z-160929T1000Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
847 PM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
3 AM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 5:16 PM PDT, 27 minutes earlier.

Area forecast discussion, Sep 27, 5:16 PM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
516 PM PDT TUE SEP 27 2016

.SYNOPSIS...Look for a substantial cooling trend starting tomorrow and
continuing into Friday as a Pacific trough approaches the region.
Near to below normal temperatures can be expected Friday and
Saturday. A system is expected to bring a chance of light rain to
our region for Sunday and Monday.

&&

.DISCUSSION...as of 3:00 PM PDT Tuesday...As expected, its been
another hot day inland with many locations currently in the upper
80s to the upper 90s. At the coast it has been more of a mix with
some locations struggling to heat up much due to a local onshore
flow while other spots still have calm to slight offshore winds.
Monterey county highlights the difference from Monday with spots
around the Soberanes fire soaring into the 90s to lower 100s while close
by in Monterey itself temperatures are around 70 -- a drop of more
than 20 degrees!

Clouds have slowly been working their way down the coast today and
with the marine layer forecast to increase tonight and a slight
shift to onshore winds, clouds should be at most coastal spots
overnight. By daybreak look for clouds at the coast to adjacent
lower elevation locations under 1000 feet. A stronger westerly
wind along with the ridge shifting to the east on Wednesday will
lead to a pronounced drop in temperatures. Inland spots will be
back in the mid 80s to mid 90s while 60s and 70s will be common
closer to the coast. Additional cooling can be expected into
Friday as a longwave trough advances down the coast. Highs will
mostly be mostly confined to the mid 60s to the mid 70s.

As we approach next week the various computer models bring an
unseasonably strong longwave trough down the coast. The various
operational models disagree with how far south the associated
upper level low will dive. This in turn will greatly dictate our
chances of rainfall for Sunday through Monday night. Right now the
GFS keep the bulk of the energy confined to the PacNW while the
ECMWF has the low moving into Northern California. Due to the
different track/depth the ECMWF brings light rain to our region
both days while the GFS keeps it farther to the north. The GEFS
mean does bring the rain line to at least the North Bay while the
ECMWF Ensemble has at least a 40% chance of 1/10" into Monterey
County. Locally breezy northwesterly are forecast especially for
higher elevation spots.

This is still a developing pattern and with only slight agreement
and the fact it would be quite early in the season, PoPs were kept
mostly in the 20-30% range. Will see how things look tomorrow and
adjust the values up if there is more agreement. Also worth
noting that the 6-10 day CPC product does favor wetter than normal
conditions.

&&

.AVIATION...As of 5:09 PM PDT Tuesday...Mostly marine based fog
over the coastal waters and along the immediate coast while skies
are VFR inland this afternoon. High confidence VFR forecast this
evening for the Bay Area terminals. 00z terminals continues
forecast for cigs after midnight for KOAK and KSFO, looks very
good for VFR to continue most of this evening, IFR is then
possible after midnight. Fog steadily fills in over the Monterey
Bay reaching the KSNS and KMRY terminals by mid evening or so.

Upper level high stretching W-E across NorCal steadily weakens
through Wednesday while weakening and lifting of the marine layer
inversion will be a sluggish process through Wednesday as temps at
the marine layer inversion are presently very warm to hot /strong
inversion/ and compressed to near sea level to about 800 feet. Closed
upper level low over the northern Baja steadily drifts northward
reaching Yuma, AZ tonight; thin high level clouds wrapping around
this low currently extend as far NW as SLO county this afternoon.

Vicinity of KSFO...Marine layer compressed to 800 feet deep, thus high
confidence VFR forecast this evening. Low-moderate confidence late
night IFR cig beginning 08z. VFR returns Wednesday morning. Recent
obs show wind direction 300 deg at 12 knots, W-NW wind to 15 knots
til 04z with lighter winds overnight. West winds to about 15 knots
resuming Wednesday afternoon.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...W-NW winds is advecting fog across the
Monterey Bay, low confidence timing IFR cigs/vsbys based on model
forecast showing possible eddy circulation developing over the
Monterey Bay which can sometimes slow the arrival of either fog
or stratus along southern Monterey Bay and northern Salinas Valley.
Inherited IFR cigs forecasts developing by mid-late evening look
good. VFR likely returning by late Wednesday morning.

&&

.FIRE WEATHER...As of 2:30 PM PDT Tuesday...In short, change is
on the horizon, literally, as high pressure slides eastward and a
trough of low pressure moves in from the northwest. For tonight,
most elevations will see another night of poor humidity recoveries
with very mild temperatures. Lower elevations on the other hand
will see better humidity recoveries as the marine layer slowly
begin to re-establish itself. For the Loma fire - winds will be
light to moderate with westerly flow this evening gradually
becoming west to northwest. For the Soberanes fire - west to
northwest this evening gradually becoming north to northeast
overnight. Winds strongest in the evening.

By Wednesday - more notable cooling across the entire district,
especially along the coast the onshore flow returns and with the
developing marine layer.  However, conditions over higher elevations
will continue to remain mild and dry with moderate to poor
recoveries Wednesday night.  Further cooling is expected everywhere,
including the interior portions, Thursday and Friday.

&&

.MARINE...as of 10:36 AM PDT Tuesday...No significant change from
last update. High pressure covers the Eastern Pacific and the
Great Basin while thermal trough lies along the California coast.
the trough will move into the California interior today allowing
for northwest winds to develop. Strongest winds will be over the
northern outer waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm from 7 PM

&&

PUBLIC FORECAST: Bell
AVIATION: Canepa
MARINE: BAM
FIRE WEATHER: MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Sep 27, 2:23 PM PDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
223 PM PDT TUE SEP 27 2016

CAZ006-505>513-516>518-528>530-282130-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
223 PM PDT TUE SEP 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND
MONTEREY BAY REGION.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED WITH CLOUDS RETURNING
TO THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SUBSTANTIAL COOLING TREND IS FORECAST FOR WEDNESDAY THROUGH
SATURDAY. BY FRIDAY MANY LOCATIONS WILL ONLY BE IN THE 60S TO MID
70S. A SYSTEM IS FORECAST TO DROP DOWN FROM THE NORTH BY THE END
OF THE WEEK. ALTHOUGH THERE IS A FAIR AMOUNT OF UNCERTAINTY WITH
THIS SYSTEM, IT MAY BRING SOME LIGHT RAIN TO OUR REGION ON SUNDAY
AND MONDAY.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.